Journal of Elasticity

, Volume 56, Issue 2, pp 95–105 | Cite as

On Compatibility Conditions for the Left Cauchy–Green Deformation Field in Three Dimensions

  • Amit Acharya

Abstract

A fairly general sufficient condition for compatibility of the left Cauchy–Green deformation field in three dimensions has been derived. A related necessary condition is also indicated. The kinematical problem is phrased as a suitable problem in Riemannian geometry, whence the method of solution emerges naturally. The main result of the paper is general in scope and provides conditions for the existence of solutions to certain types of overdetermined systems of first-order, quasilinear partial differential equations with algebraic constraints.

compatibility left Cauchy–Green deformation three dimensions or (3-D) 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    J.A. Blume, Compatibility conditions for a left Cauchy-Green strain field. J. Elasticity 21 (1989) 271-308.MATHMathSciNetGoogle Scholar
  2. 2.
    F.P. Duda and L.C. Martins, Compatibility conditions for the Cauchy-Green strain fields: Solutions for the plane case. J. Elasticity 39 (1995) 247-264.MATHMathSciNetCrossRefGoogle Scholar
  3. 3.
    L.P. Eisenhart, Non-Riemannian Geometry, Vol. VIII. Amer. Math. Soc. Colloquium, New York (1927).MATHGoogle Scholar
  4. 4.
    R.B. Gardner, The method of equivalence and its applications. In: CBMS-NSF Regional Conf. Series in Appl. Math., Vol. 58. SIAM, Philadelphia (1989).MATHGoogle Scholar
  5. 5.
    J.A. Schouten, Ricci-Calculus, 2nd edn. Springer, Berlin/Gottingen/Heidelberg (1954).MATHGoogle Scholar
  6. 6.
    I.S. Sokolnikoff, Tensor Analysis. Wiley, New York (1951).MATHGoogle Scholar
  7. 7.
    T.Y. Thomas, Systems of total differential equations defined over simply connected domains. Ann. Math. 35 (1934) 730-734.MATHCrossRefGoogle Scholar
  8. 8.
    T.Y. Thomas and A.D. Michal, Differential invariants of relative quadratic differential forms. Ann. Math. 28 (1927) 631-688.MATHMathSciNetCrossRefGoogle Scholar
  9. 9.
    O. Veblen and J.M. Thomas, Projective invariants of affine geometry of paths, Ann. Math. 27 (1926) 279-296.MATHMathSciNetCrossRefGoogle Scholar

Copyright information

© Kluwer Academic Publishers 1999

Authors and Affiliations

  • Amit Acharya
    • 1
  1. 1.Center for Simulation of Advanced RocketsUniversity of Illinois at Urbana-ChampaignUrbanaU.S.A. E-mail

Personalised recommendations